Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 31, NWS Kansas City, MO

April 3, 20115 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 3, 2011, 8:55 PM CDT for 5 counties in Missouri. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2011, 8:55 PM CDT (01:55 UTC)
Expired
Apr 3, 2011, 9:30 PM CDT
In force
35 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Daviess County, MO, Grundy County, MO, Linn County, MO, Livingston County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 160 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 9:00 PM CDTHAIL 1.51 S Galt, MO
Apr 3, 9:05 PM CDTHAIL 1.5Sw Trenton, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 6:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1873 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2220 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WUUS53 KEAX 040155
SVREAX
MOC061-079-115-117-211-040230-
/O.NEW.KEAX.SV.W.0031.110404T0155Z-110404T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 PM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
  GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHWESTERN LINN COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHWESTERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHWESTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 930 PM CDT


* AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
  JAMESPORT...OR 9 MILES EAST OF GALLATIN...AND MOVING NORTHEAST AT
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TRENTON...GALT...BROWNING...CHULA...TINDALL...LAREDO...HUMPHREYS
  AND OSGOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4018 9325 4002 9314 3983 9377 4000 9391
      4027 9350 4027 9342
TIME...MOT...LOC 0156Z 239DEG 38KT 3998 9372
WIND...HAIL 60MPH 1.00IN

$$

DUX
3 follow-up statements
236 
WWUS53 KEAX 040210
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
910 PM CDT SUN APR 3 2011

MOC061-079-115-117-211-040230-
/O.CON.KEAX.SV.W.0031.000000T0000Z-110404T0230Z/
LIVINGSTON MO-LINN MO-DAVIESS MO-GRUNDY MO-SULLIVAN MO-
910 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SULLIVAN...GRUNDY...EAST CENTRAL DAVIESS...NORTHWESTERN LINN AND
NORTHWESTERN LIVINGSTON COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 930
PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
THIS STORM WAS LOCATED NEAR TRENTON...MOVING NORTHEAST AT 45 MPH. 
THIS STORM HAS HAD A HISTORY OF PRODUCING PING PONG SIZED HAIL NEAR 
TRENTON.

LOCATIONS IMPACTED INCLUDE...
  GALT...BROWNING...TINDALL...LAREDO...HUMPHREYS AND OSGOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4018 9325 4002 9314 3989 9359 4000 9391
      4027 9350 4026 9341
TIME...MOT...LOC 0209Z 239DEG 38KT 4005 9357
WIND...HAIL <50MPH 1.50IN

$$

DUX
571 
WWUS53 KEAX 040219
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CDT SUN APR 3 2011

MOC061-117-040229-
/O.CAN.KEAX.SV.W.0031.000000T0000Z-110404T0230Z/
LIVINGSTON MO-DAVIESS MO-
919 PM CDT SUN APR 3 2011


...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAVIESS AND
NORTHWESTERN LIVINGSTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4026 9341 4018 9325 4002 9314 4001 9337
      4004 9356 4005 9376 4027 9350 4027 9346
TIME...MOT...LOC 0219Z 237DEG 51KT 4010 9339

$$

MOC079-115-211-040230-
/O.CON.KEAX.SV.W.0031.000000T0000Z-110404T0230Z/
LINN MO-GRUNDY MO-SULLIVAN MO-
919 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SULLIVAN...GRUNDY AND EXTREME NORTHWESTERN LINN COUNTIES IN NORTH
CENTRAL MISSOURI UNTIL 930 PM CDT...

AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR GALT...OR 11 MILES EAST OF TRENTON...MOVING
NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  BROWNING...HUMPHREYS AND OSGOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4026 9341 4018 9325 4002 9314 4001 9337
      4004 9356 4005 9376 4027 9350 4027 9346
TIME...MOT...LOC 0219Z 237DEG 51KT 4010 9339
WIND...HAIL <50MPH 1.00IN

$$

DUX
837 
WWUS53 KEAX 040231
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
931 PM CDT SUN APR 3 2011

MOC079-115-211-040241-
/O.EXP.KEAX.SV.W.0031.000000T0000Z-110404T0230Z/
LINN MO-GRUNDY MO-SULLIVAN MO-
931 PM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SULLIVAN...GRUNDY
AND NORTHWESTERN LINN COUNTIES IN NORTH CENTRAL MISSOURI HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.


LAT...LON 4026 9341 4018 9325 4002 9314 4001 9337
      4004 9356 4005 9376 4027 9350 4027 9346
TIME...MOT...LOC 0219Z 237DEG 51KT 4010 9339

$$

DUX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:58 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 3, 6:58 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT SUN APR 3 2011

...UPDATED FOR AVIATION...

.DISCUSSION...

20Z KTOP SOUNDING LOOKS BASICALLY LIKE THE 12Z SOUNDING WITH DAYTIME
HEATING/MIXING APPLIED. A NICE TEXTBOOK EXAMPLE FOR METEOROLOGY
STUDENTS STUDYING SKEW-T PRINCIPLES! UNFORTUNATELY...THE SOUNDING
LOOKS LIKE ONE MORE TYPICAL OF LATE JULY AND THIS FORECASTER
CERTAINLY WOULD NOT HAVE WAGERED ON LOW 90F READINGS THIS AFTERNOON.
WOW! RECORD HIGHS HAVE BEEN SMASHED BY 8 TO 10 DEGREES.

IN THE IMMEDIATE TERM...WIND ADVISORY CONTINUES THROUGH 8 PM FOR ALL
BUT NW MO AND LOOK GOOD WITH 40 TO 45 MPH GUSTS STILL FREQUENT
ACROSS WEST CENTRAL AND CENTRAL MO.

COLD FRONT NOW PUSHING IN EXTREME NW MO /MAY/ BECOME THE FOCUS FOR
WIDELY SCATTERED SEVERE CONVECTION PRIOR TO 00Z.  SHALLOW MOISTURE
CHARACTERIZED BY DEWPOINTS IN THE LOW 60S WAS ALREADY BEING MIXED
OUT ACROSS ERN KS AS STRONGLY VEERED FLOW CARRIES POST-DRYLINE AIR
INTO THE NW PORTIONS OF THE WARM SECTOR. CONVECTIVE ALLOWING MODELS
STILL SHOW ISOLATED STORMS FORMING ALONG THE BOUNDARY (ROUGHLY
STJ-LAMONI IA) AROUND 23Z...BUT 20Z KTOP SOUNDING SUGGEST THAT AT
LEAST 100MB OF VERTICAL ASCENT WILL NEED TO BE APPLIED BY THE FRONT
TO OVERCOME THE 50 TO 100 J/KG OF INHIBITION STILL PRESENT.

UNDER THE ASSUMPTION THAT FRONTAL FORCING WILL BE SUFFICIENTLY DEEP
TO ACHIEVE A LEVEL OF FREE CONVECTION...MODERATE TO STRONG
INSTABILITY IS IN PLACE WITH 20Z RUC ANALYSIS INDICATING NEARLY 3000
J/KG OF MLCAPE PRESENT...MOST OF WHICH IS LOADED IN THE PREFERRED
HAIL GROWTH REGION OWING TO NEARLY DRY ADIABATIC MID LEVEL LAPSE
RATES.

PER EARLIER DISCUSSION...DO HAVE SOME CONCERNS REGARDING CONVECTIVE
MODE. THE CLOUD BEARING SHEAR REMAINS AN ISSUE...AS THE HODOGRAPH
REMAINS LARGELY BUNCHED ABOVE 2KM WITH WINDS UNIFORMLY OUT OF THE
WSW AT 40-45 KNOTS. AFTER AN INITIAL SUPERCELL POTENTIAL...STRONG
FLOW PARALLEL TO THE SURFACE BOUNDARY SUGGESTS THAT A LINEAR MODE
MAY BE QUICKLY ATTAINED. IN ADDITION...INDIVIDUAL UPDRAFTS MAY HAVE
SHORT LIFE SPANS AS STORM MOTION TOWARD THE NORTHEAST SUGGESTS
STORMS WILL BE QUICKLY UNDERCUT BY THE SOUTHEAST SURGING COLD FRONT.
ALL IN ALL...LARGE HAIL APPEARS TO BE THE PRIMARY THREAT THROUGH THE
EARLY EVENING...SOME OF WHICH COULD BE PARTICULARLY LARGE IF STORMS
REMAIN DISCRETE. GIVEN THE VERY LARGE TEMP/DEWPOINT SPREADS
EXCEEDING 35-40 DEGREES AHEAD OF THE COLD FRONT...EVAPORATIONAL
COOLING COULD YIELD A LOCALIZED DAMAGING DOWNBURST WIND
THREAT...WITH AN ADDITIONAL LARGER THREAT POSSIBLE AS STORMS GROW
UPSCALE AND COLD POOLS ARE ESTABLISHED. HOWEVER...SHOULD STORMS BE
UNDERCUT BY THE ADVANCING COLD FRONT...THIS THREAT MAY BE LIMITED AS
WELL. RIGHT NOW DO NOT SEE ANY TORNADO POTENTIAL GIVEN THE
UNFAVORABLE LOW LEVEL SHEAR PROFILES AND LACK OF MOIST/BUOYANT
BOUNDARY LAYER AIR BELOW THE LCL.

WITH THE PASSAGE OF THE COLD FRONT TONIGHT...TEMPERATURES WILL FALL
SHARPLY INTO THE 40S BY DAYBREAK WITH NORTHWEST WINDS PICKING UP AT
20 TO 30 WITH GUSTS TO 40 MPH. MONDAY LOOKS DOWNRIGHT AWFUL IN
COMPARISON WITH TEMPERATURES SOME 40 DEGREES COLDER AMID CLOUDY
SKIES AND SOME MORNING RAIN ASSOCIATED WITH THE PRIMARY UPPER
TROUGH. THANKFULLY THIS WILL BE OF VERY SHORT DURATION AS RETURN
FLOW BRINGS US BACK INTO THE 60S TO NEAR 70 FOR TUESDAY AND
WEDNESDAY.

BOOKBINDER

MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)...

FLAT AND BROAD UPPER RIDGE WILL BE IN PLACE ACROSS THE SOUTH CENTRAL
CONUS BY THE MIDWEEK TIME FRAME AS A NORTHERN STREAM UPPER SHORT
WAVE TROUGH SLIDES ACROSS THE GREAT LAKES. THIS TROUGH WILL SEND A
WEAK COLD FRONT INTO THE AREA ON WEDNESDAY ALTHOUGH THE SYSTEM WILL
LACK ANY STRONG COLD AIR ADVECTION LEAVING TEMPS IN THE 60S ACROSS
MOST LOCATIONS BY THE AFTERNOON HOURS.

LARGE UPPER TROUGH THEN DEVELOPS ALONG THE WEST COAST DURING THE
LATTER PART OF THE WEEK AS THE AFOREMENTIONED RIDGE AXIS SHIFTS
EASTWARD. A LEADING UPPER SHORT WAVE TROUGH IS EXPECTED TO EJECT
ACROSS THE AREA ON THURSDAY BRINGING ANOTHER CHANCE FOR
SHOWERS/THUNDERSTORMS AS WAA WING SWINGS ACROSS THE AREA. GIVING
THE TIMING...FEEL AT THIS TIME THAT HIGHER POPS WILL BE LOCATED
ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA.

UPPER TROUGH REMAINS ANCHORED ACROSS THE WESTERN STATES HEADING INTO
THE WEEKEND WITH ENSEMBLE SPREAD BECOMING LARGER BY THIS TIME FRAME
AS MODELS STRUGGLE TO HANDLE HOW FAST TO EJECT THE SYSTEM EASTWARD.
WILL MAINTAIN A CONSENSUS BLEND THROUGH THE WEEKEND AS THIS GIVES A
GOOD COMPROMISE AMONG THE VARIOUS SOLUTIONS. OTHERWISE...FAIRLY MILD
TEMPS LOOK TO PERSIST THROUGH THE MEDIUM RANGE.

DEROCHE

&&

.AVIATION...

FOR THE 00Z TAFS...THE POTENTIAL FOR SEVERE THUNDERSTORMS AND GUSTY
WINDS ARE THE TWO PRIMARY THREATS EARLY IN THE TAF PERIOD. ISOLATED
SEVERE THUNDERSTORMS HAVE ERUPTED ALONG A SURFACE FRONT THAT EXTENDED
ROUGHLY FROM KCDJ-KMCI-KTOP. EXPECT STORMS TO EXPAND IN COVERAGE
BASED ON FORECAST MODEL CONSENSUS...THUS HAVE INCLUDED TEMPO GROUP
FOR STORMS IN THE 01-03 UTC TIMEFRAME AT KSTJ AND 02-04 UTC
TIMEFRAME AT KMCI AND KMKC. VERY LARGE HAIL AND WIND GUSTS TO 50KTS
WILL BE POSSIBLE.

OUTSIDE OF THUNDERSTORM ACTIVITY...SURFACE PRESSURE GRADIENT STILL
IS SUPPORTING SUSTAINED WINDS 20-25 KNOTS WITH GUSTS 30-38KTS...AND
EXPECT TREND TO CONTINUE FOR THE NEXT COUPLE HOURS WITH WELL MIXED
BOUNDARY LAYER.  BOUNDARY LAYER DECOUPLING AND FRONTAL PASSAGE IN
THE 03-04 UTC TIMEFRAME SHOULD LEAD TO DECREASE IN WIND GUST
POTENTIAL.

EXPECT THREAT OF STORMS TO MOVE EAST AND SOUTH OF TERMINAL SITES BY
04-06 UTC.  IN THE WAKE OF THE FRONT AND STORMS...MVFR CIGS WILL
SETTLE IN AT ALL THREE TERMINAL SITES THROUGH THE OVERNIGHT HOURS.
WINDS WILL BECOME NORTHWEST AT 20 TO 30 KNOTS WITH FREQUENT GUSTS.
MVFR CIGS WILL GIVE WAY TO VFR CONDITIONS BY 15-16 UTC ON MONDAY.

SF

&&

.CLIMATE...

RECORD HIGHS FOR TODAY WERE SIMPLY NO MATCH FOR +22C AIR AT 850MB
AND HAVE BEEN SMASHED...DESTROYED AND OBLITERATED. WITH BOTH KANSAS
CITY AND ST. JOSEPH BREAKING 90 DEGREES...THIS IS THE FIRST TIME
SINCE APRIL 13 2006 THAT 90 DEGREES HAS OCCURRED IN THE AREA.

MORE NOTEWORTHY...THIS IS THE EARLIEST 90 DEGREE DAY SINCE APRIL 1ST
1940. THE AVERAGE FIRST 90 DEGREE DAY IS MAY 28TH.

OLD RECORDS
-----------
KANSAS CITY...82 DEGREES IN 2005
ST. JOSEPH...83 DEGREES IN 2005

PRELIMINARY NEW RECORDS
------------------------
KANSAS CITY...91 DEGREES IN 2011
ST. JOSEPH...93 DEGREES IN 2011

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MOZ013>017-
     020>025-028>033-037>040-043>046-053-054.

KS...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ025-057-060-
     103>105.

&&
Hazardous weather outlook, Apr 3, 6:05 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT SUN APR 3 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
605 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 A STRONG COLD FRONT STRETCHED FROM ST. JOSEPH TO BETHANY AT 6 PM.
 THUNDERSTORM DEVELOPMENT APPEARS IMMINENT OVER THE NEXT HOUR ACROSS
 NORTH CENTRAL MISSOURI...WITH THUNDERSTORMS BUILDING SOUTHWEST
 ALONG THE FRONT OVER THE NEXT SEVERAL HOURS AS IT MOVES TOWARD
 KANSAS CITY...CHILLICOTHE AND KIRKSVILLE EARLY THIS EVENING.

 THE COMBINATION OF MODERATE INSTABILITY AND WIND SHEAR WILL ALLOW
 THUNDERSTORMS TO BECOME SEVERE. LARGE HAIL WILL LIKELY BE THE
 PRIMARY THREAT...SOME OF WHICH COULD BE DESTRUCTIVE AND LARGER
 THAN GOLF BALLS. DAMAGING DOWNBURST WINDS ARE ALSO POSSIBLE IN THE
 STRONGEST STORMS. THUNDERSTORMS WILL GRADUALLY ORGANIZE INTO A
 LINE THEY MOVE INTO CENTRAL MISSOURI LATER THIS EVENING...
 CONTINUING THE THREAT FOR LARGE HAIL...DAMAGING WINDS AND LOCALLY
 HEAVY RAINFALL.

 WINDS WILL BECOME NORTHWEST AFTER THE COLD FRONT PASSAGE THIS
 EVENING AND INCREASE TO 20 TO 30 MPH ONCE AGAIN WITH GUSTS TO
 NEAR 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 STRONG NORTHWEST WINDS WILL CONTINUE INTO MONDAY...WITH GUSTS AS
 HIGH AS 40 MPH.

 ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AND AGAIN
 ON SATURDAY. SEVERE THUNDERSTORMS MAY BE POSSIBLE WITH EITHER OF
 THESE SYSTEMS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITHIN THE NEXT 1 TO 2
 HOURS ALONG AND SOUTHEAST OF A  ST. JOSEPH TO BETHANY LINE...
 CONTINUING INTO WEST CENTRAL AND CENTRAL MISSOURI THIS EVENING.

BOOKBINDER

In the hours before

Local storm report, Apr 3, 8:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
823 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             KEARNEY                 39.37N 94.36W
04/03/2011  E1.00 INCH       CLAY               MO   AMATEUR RADIO

&&

FORTIN
Special weather statement, Apr 3, 8:31 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 PM CDT SUN APR 3 2011

MOZ013-014-040215-
DAVIESS MO-DE KALB MO-
831 PM CDT SUN APR 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIESS AND DEKALB
COUNTIES UNTIL 915 PM CDT...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLARKSDALE...OR 10 MILES SOUTHWEST OF
MAYSVILLE...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MAYSVILLE...PATTONSBURG...AMITY...FAIRPORT...WEATHERBY...WINSTON...
  SANTA ROSA...ALTAMONT...JAMESON AND COFFEY.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 62 AND 82.

LAT...LON 4006 9377 3999 9377 3974 9454 3974 9456
      3986 9462 4004 9426 4004 9423 4006 9423
      4014 9407 4014 9390
TIME...MOT...LOC 0131Z 240DEG 43KT 3984 9447

DUX
Local storm report, Apr 3, 8:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
837 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             5 W BURLINGTON JUNCTION 40.45N 95.16W
04/03/2011  E0.88 INCH       NODAWAY            MO   PUBLIC

&&

FORTIN
Special weather statement, Apr 3, 8:38 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT SUN APR 3 2011

MOZ014>016-023-024-040230-
DAVIESS MO-GRUNDY MO-LINN MO-LIVINGSTON MO-SULLIVAN MO-
838 PM CDT SUN APR 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SULLIVAN...GRUNDY...
SOUTHEASTERN DAVIESS...NORTHWESTERN LINN AND NORTHERN LIVINGSTON
COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 930 PM CDT...

AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GALLATIN...MOVING NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TRENTON...JAMESPORT...GALT...BROWNING...LOCK SPRINGS...SPRING
  HILL...CHULA...LAREDO...HUMPHREYS...OSGOOD AND REGER.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3998 9306 3978 9399 3992 9409 4031 9331
TIME...MOT...LOC 0139Z 246DEG 51KT 3988 9393

DUX
Local storm report, Apr 3, 8:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
844 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             GREENTOP                40.35N 92.57W
04/03/2011  E1.00 INCH       SCHUYLER           MO   PUBLIC

&&

ACH
Local storm report, Apr 3, 8:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
849 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     HAIL             2 NW ALBANY             40.27N 94.36W
04/03/2011  E1.00 INCH       GENTRY             MO   AMATEUR RADIO

            ESTIMATED WIND GUST 50-55 MPH

&&

FORTIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:04 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Jackson, Platte41 min
Apr 3, 7:09 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler, Sullivan36 min
Apr 3, 7:33 PM CDTSpecial Weather StatementEAXCaldwell27 min
Apr 3, 7:37 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Putnam, Schuyler, Sullivan38 min
Apr 3, 7:42 PM CDTSevere Thunderstorm WarningEAXClay, Platte33 min
Apr 3, 7:44 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, Platte46 min
Apr 3, 7:48 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, Grundy, Linn, Livingston28 min
Apr 3, 7:54 PM CDTSpecial Weather StatementEAXHolt, Nodaway51 min
Apr 3, 7:58 PM CDTSevere Thunderstorm WarningEAXClay, Jackson32 min
Apr 3, 8:06 PM CDTSevere Thunderstorm WarningEAXClay, Ray24 min
Apr 3, 8:13 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Schuyler, Sullivan47 min
Apr 3, 8:25 PM CDTSevere Thunderstorm WarningEAXCarroll, Clay, Jackson, Lafayette, Ray35 min
Apr 3, 8:31 PM CDTSpecial Weather StatementEAXDaviess, DeKalb44 min
Apr 3, 8:38 PM CDTSpecial Weather StatementEAXDaviess, Grundy52 min
Apr 3, 8:55 PM CDTTornado WarningEAXCarroll, Chariton, Ray, Saline35 min
Apr 3, 9:05 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson40 min
Apr 3, 9:07 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Mercer38 min
Apr 3, 9:24 PM CDTSevere Thunderstorm WarningEAXAdair, Grundy, Putnam, Sullivan36 min
Apr 3, 9:27 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Howard, Macon, Randolph, Saline33 min
Apr 3, 9:31 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette44 min
Apr 3, 9:37 PM CDTSevere Thunderstorm WarningEAXBates, Cass23 min
Apr 3, 9:41 PM CDTSevere Thunderstorm WarningEAXCass34 min
Apr 3, 9:51 PM CDTSpecial Weather StatementEAXCarroll, Ray39 min
Apr 3, 9:59 PM CDTSevere Thunderstorm WarningEAXBates, Cass46 min
Apr 3, 10:07 PM CDTSevere Thunderstorm WarningEAXCass, Henry, Johnson23 min
Apr 3, 10:11 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Cooper, Howard, Johnson, Lafayette and 2 more34 min
Apr 3, 10:14 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry31 min
Apr 3, 10:14 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Linn, Livingston, Ray, Saline31 min
Apr 3, 10:33 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis27 min
Apr 3, 10:36 PM CDTSevere Thunderstorm WarningEAXBates39 min
Apr 3, 10:41 PM CDTSevere Thunderstorm WarningEAXChariton, Cooper, Howard, Macon, Randolph, Saline49 min
Apr 3, 11:20 PM CDTSpecial Weather StatementEAXCooper25 min
Apr 3, 11:37 PM CDTSpecial Weather StatementEAXHenry23 min
Apr 4, 4:08 AM CDTWind AdvisoryEAXAndrew, Atchison, Buchanan, Caldwell, Carroll, Cass and 16 more11 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.